Maine, 2007Flooding in Maine, April 23 to 25, 2007
April 23 to 25, 2007 · NWS GYX · 3 events in 2 counties and zones
See discussion above for this event.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
See discussion above for this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Apr 23, 8:31 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 23, 8:31 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
931 PM EDT MON APR 23 2007
.SHORT TERM /REST OF TONIGHT/...
A RATHER IMPRESSIVE LINE OF SHOWERS AND THUNDERSTORMS HAS SET UP
ACROSS NEW YORK THIS EVENING...GENERATING SOME SEVERE WEATHER.
WINDS ALOFT ARE INDEED STRONG...WITH A 50-60 KT JET AT 850 MB.
THIS LINE GENERATED ENOUGH OF A DOWNDRAFT TO BRING THIS DOWN TO
THE SURFACE. HOWEVER...WITH DEW POINTS STILL IN THE 30S IN NEW
HAMPSHIRE...AND OUR GYX 00Z SOUNDING VERY DRY...FEEL THIS LINE
WILL FALL APART RAPIDLY AS IT ENTERS NEW HAMPSHIRE. LIGHTNING
ACTIVITY ACTUALLY SUPPORTS HIS...WITH THE LINE GOING FROM MOSTLY
NEGATIVE STRIKES...TO MAINLY POSITIVE STRIKES...INDICATING THE
LINE IS WEAKENING. EVEN STILL...DO EXPECT SOME SHOWERS TO MAKE IT
INTO THE MOUNTAINS.
THE QUESTION FOR US IS...WILL ANY OF THE WINDS ALOFT MAKE IT DOWN
TONIGHT. BUFKIT INDICATES SOME MIXING AFTER MIDNIGHT
TONIGHT...WITH WINDS BECOMING MORE GUSTY IN NATURE. THE SHOWERS
COULD ALSO AID MIXING...ALTHOUGH NO SEVERE WEATHER IS EXPECTED.
WILL ALSO UPDATE ZONES TO RAISE OVERNIGHT LOWS...GIVEN THE GUSTY
WINDS...EXPECT LITTLE RADIATIONAL COOLING TONIGHT. WILL ALSO ADD A
MENTION OF WIND GUSTS TO THE ZONE AHEAD OF THE FRONTAL
PASSAGE...AND SLIGHTLY EXPAND CHANCE POPS...ALTHOUGH STILL FEEL
MOST ALONG THE COAST WILL STAY DRY.
&&
.MARINE...
WILL BUMP UP WINDS TO JUST BELOW GALE THRESHOLD. EXPECT A FEW
35-40 KT GUSTS JUST AHEAD OF THE FRONT...BUT THESE WILL BE
ISOLATED...GIVEN THE STABLE MARITIME ENVIRONMENT.
&&
.FIRE WEATHER...
ALLOWED THE RED FLAG WARNING TO EXPIRE. RELATIVE HUMIDITIES
DROPPED TO 15 TO 20 PERCENT IN ALL BUT THE MAINE COASTLINE...WITH
WINDS GUSTING OVER 25 MPH AT MOST LOCATIONS. EXPECT DRY AND WINDY
CONDITIONS TOMORROW AS WELL...BUT HUMIDITIES SHOULD BE A TAD
HIGHER...AND WINDS A TAD LESS. ALSO COULD SEE SOME RAIN IN THE
MOUNTAINS TONIGHT. WILL LEAVE THE RED FLAG DECISION UP TO THE MID
NIGHT SHIFT.
&&
.HYDROLOGY...
SWIFT RIVER AT ROXBURY CRESTING ABOUT A TENTH OF A FOOT BELOW
FLOOD STAGE...BUT WILL LET THIS WARNING DROP...AS THE SNOW MELT
RUNOFF SHOULD/VE MAXED OUT BASED ON OBS FROM THE PAST SEVERAL
DAYS. WILL CONTINUE THE WARNING AT SKOWHEGAN AND PITTSFIELD.
SKOWHEGAN IS WAVERING JUST BELOW FLOOD STAGE...BUT STILL EXPECT IT
TO RISE OVERNIGHT AS WATER UPSTREAM REACHES THE GAGE.
&&
.PREV DISCUSSION...
/ISSUED 222 PM EDT MON APR 23 2007/
SHORT TERM /TONIGHT THROUGH TUESDAY/...
THE WARM SOUTHWEST FLOW WITH CLEAR CONDITIONS AHEAD OF AN
APPROACHING COLD FRONT WILL RAPIDLY GIVE WAY TO CLOUDS AND
SCATTERED SHOWERS IN THE MOUNTAINS AND FOOTHILLS AS WELL AS SOME
INTERIOR PORTIONS LATER THIS EVENING AND INTO THE EARLY MORNING
HOURS. ALONG THE COAST CONDITIONS SHOULD REMAIN DRY. MODELS HAVE
CONDITIONS RAPIDLY CLEARING AFTER 09Z AND BY 12Z A WEST FLOW WITH
DRY CONDITIONS AND CLEAR SKIES RETURN. TEMPERATURES WILL BE MILD
TONIGHT DUE TO CLOUDS AND MIXING DUE TO THE COLD FRONT MOVING
THROUGH THE AREA. TUESDAY SHOULD BE MOSUNNY AND COOLER BUT STILL
ABOVE NORMAL. DOWNSLOPE WINDS SHOULD ALSO HELP KEEP ANY FAIR
WEATHER CLOUD DEVELOPMENT TO A MINIMUM.
LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AT THE START OF THE PERIOD CWA WILL BE SITTING BENEATH 500MB
ZONAL FLOW ON THE THE PERIPHERY OF BROAD TROUGH OVER ERN CANADA.
WEAK WAVES WILL MOVE THRU...FIRST ONE OF WHICH WILL OCCUR LATED
WED INTO WED NIGHT. BOTH NAM AND GFS NOW SUGGEST THAT THIS SYSTEM
STAYS FAR ENOUGH S THAT IT WILL ONLY PROVIDE SOME CLOUDS TO SRN
ZONES...WITH AN OUTSIDE SHOT THAT SOME SHRA MAKE IT INTO FAR SRN
ZONES. THIS WILL BE FOLLOWED BY RIDGING ON THU...BEFORE A CLOSED
500MB LOW TRACKS OUT OF THE PLAINS AND INTO THE GREAT
LAKES...WHICH COULD BRING SOME RA INTO THE CWA FOR THE
WEEKEND...ALTHOUGH CONFIDENCE IN MODEL HANDLING OF CLOSED LOWS
THAT FAR OUT IS WEAK. -CEMPA
AVIATION /18Z-18Z/...
VFR CONDITIONS INTO THIS EVENING BEFORE A COLD FRONT MOVES THROUGH
WITH SCATTERED SHOWERS POSSIBLY LOWERING CONDITIONS BRIEFLY TO
MVFR IN A FEW INLAND SPOTS AFT 03Z. AFTER 09Z THE FRONT MOVES OFF
THE COAST AND WINDS SHIFT TO WEST ALLOWING CLEAR CONDITIONS TO
RETURN BY 12Z FROM WEST TO EAST.
MARINE...
WILL CONTINUE THE SCA THROUGH TONIGHT SINCE WINDS AND SEAS WILL
SUPPORT THE CRITERIA AHEAD OF THE COLD FRONT. BY MORNING WINDS
WILL SHIFT TO THE WEST TO NORTHWEST BUT WILL NOT BE AS STRONG.
ALSO SEAS BY MORNING SHOULD GET KNOCKED DOWN BY THE DEVELOPING
OFFSHORE FLOW WHICH WILL CONTINUE THROUGH TUESDAY.
FIRE WEATHER...
WILL CONTINUE THE RED FLAG WARNING THROUGH THIS EVENING SINCE
THE COMBINED WARM TEMPS..LOW RH VALUES..AND BREEZY CONDITIONS ALL
WARRANT THE WARNING TIL SUNSET.
HYDROLOGY...
KEEPING AN EYE ON THE KENNEBEC AT SKOWHEGAN...AS WELL AS OTHER
RIVERS IN THE NORTH...AS SNOWMELT HAS INCREASED DURING TODAY. THE
SNOWMELT WILL ALSO SLOW THE FALL OF THE SEBASTICOOK...WHICH WILL REMAIN
ABOVE FLOOD STAGE THROUGH TONIGHT.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR ANZ150.
&&
UPDATE: APFFEL
Hazardous weather outlook, Apr 23, 2:18 AM EST, 20 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
318 AM EDT MON APR 23 2007
MEZ007>009-012>014-NHZ001>004-240730-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-
318 AM EDT MON APR 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT
WARM AND DRY WEATHER WITH INCREASING WINDS AND LOW HUMIDITY VALUES
WILL RESULT IN A HIGH FIRE DANGER TODAY FOR MUCH OF THE AREA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN ELEVATED FIRE DANGER WILL PERSIST THROUGH MID WEEK AS THE WARM
AND DRY WEATHER LINGERS. LOW PRESSURE WILL BRING A PERIOD OF RAIN
OR SHOWERS TO MUCH OF NEW HAMPSHIRE AND WESTERN MAINE LATE
WEDNESDAY AND WEDNESDAY NIGHT. THIS RAIN MAY BRIEFLY SUPPRESS THE
FIRE DANGER FOR THURSDAY AND FRIDAY.
CONTINUED WARM WEATHER WILL CAUSE RAPID MELTING OF THE SNOW PACK
ACROSS THE MOUNTAINS AND FOOTHILLS OF WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE OVER THE NEXT SEVERAL DAYS. THIS WILL CAUSE SIGNIFICANT
RUNOFF AND LEAD TO SHARP RISES...AND THE POSSIBILITY OF SOME FLOODING...
OF RIVERS AND STREAMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ018>028-NHZ005>010-013-014-240730-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
318 AM EDT MON APR 23 2007
...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
RED FLAG WARNING
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE FIRE DANGER IS EXPECTED TO REMAIN ELEVATED THROUGH MID WEEK AS
THE WARM DRY WEATHER LINGERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150-240730-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
318 AM EDT MON APR 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM
STONINGTON ME TO THE MERRIMACK RIVER MA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Oxford
- When
- April 23, 11:00 PM EST to April 24, 5:30 AM EST
- Where
- Oxford County, South Andover
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Official NWS Observations
- Coordinates
- 44.600, -70.730
The Ellis river at South Andover, (flood stage 16.0 ft.), crested at 16.2 feet.
Flood, Kennebec
- When
- April 24, 10:32 AM EST to April 25, 7:37 PM EST
- Where
- Kennebec County, North Sidney
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Official NWS Observations
- Coordinates
- 44.470, -69.680
The Kennebec River at North Sidney, (flood stage 17.0 ft.), crested at 17.7 feet.
Flood, Kennebec
- When
- April 24, 10:50 AM EST to April 25, 11:27 PM EST
- Where
- Kennebec County, Augusta
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Official NWS Observations
- Coordinates
- 44.320, -69.750
The Kennebec River at Augusta, (flood stage 13.0 ft.), crested at 14.1 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Kansas, April 23 to 24, 2007$597,000 · EF1 · 21 events
- Wildfire in Pennsylvania, April 23, 2007$1.2 million · 1 event
- Flash Flooding and Flood in Nebraska, April 23 to 24, 2007$540,000 · 1 in hail · 10 events
- Tornadoes and Hail in Texas, April 23, 2007$100,000 · EF0 · 4 events
- Tornadoes and Hail in Kansas, April 23, 2007EF1 · 17 events
- Tornadoes and Hail in Colorado, April 23 to 24, 2007EF0 · 39 events
- Hail and Damaging Wind in Ohio, April 23, 2007$50,000 · 1 in hail · 2 events
- Damaging Winds in New York, April 23, 2007$35,000 · 60 kt wind · 5 events
- Damaging Winds in New York, April 23, 2007$35,000 · 50 kt wind · 3 events
- Hail in Texas, April 23, 2007$25,000 · 2.5 in hail · 6 events
- Tornadoes and Hail in Texas, April 23, 2007$21,000 · EF0 · 8 events
- High Surf in Hawaii, April 23 to 24, 200714 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30096, 30097, 30101.